Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 26, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 29, 2014, 3:11 PM EDT for Palm Beach County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2014, 3:11 PM EDT (19:11 UTC)
- Expired
- Jul 29, 2014, 3:30 PM EDT
- In force
- 19 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 132 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
718
WUUS52 KMFL 291911
SVRMFL
FLC099-291930-
/O.NEW.KMFL.SV.W.0026.140729T1911Z-140729T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
311 PM EDT TUE JUL 29 2014
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PALM BEACH COUNTY IN SOUTHEAST FLORIDA...
* UNTIL 330 PM EDT
* AT 311 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER SCHALL CIRCLE...OR NEAR WEST PALM BEACH...AND
MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
WEST PALM BEACH...PALM BEACH GARDENS...RIVIERA BEACH...PALM
BEACH...ROYAL PALM BEACH...NORTH PALM BEACH...LAKE PARK...
HAVERHILL...CLOUD LAKE...ROYAL PALM ESTATES...GOLDEN LAKES...
DOWNTOWN WEST PALM BEACH...PALM BEACH INTERNATIONAL AIRPORT...LAKE
BELVEDERE ESTATES...SCHALL CIRCLE...PORT OF PALM BEACH...GUN CLUB
ESTATES...THE ACREAGE...MANGONIA PARK AND GLEN RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 2671 8004 2667 8005 2669 8024 2680 8023
2681 8005 2679 8005 2681 8003 2677 8003
2678 8004 2679 8004 2678 8005 2677 8005
2677 8004 2676 8005 2671 8005 2676 8004
TIME...MOT...LOC 1911Z 268DEG 17KT 2674 8014
$$
SI1 follow-up statement
117
WWUS52 KMFL 291926
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
326 PM EDT TUE JUL 29 2014
FLC099-291936-
/O.EXP.KMFL.SV.W.0026.000000T0000Z-140729T1930Z/
PALM BEACH FL-
326 PM EDT TUE JUL 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
WILL EXPIRE AT 330 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2671 8004 2667 8005 2669 8024 2680 8023
2681 8005 2679 8005 2681 8003 2677 8003
2678 8004 2679 8004 2678 8005 2677 8005
2677 8004 2676 8005 2671 8005 2676 8004
TIME...MOT...LOC 1925Z 268DEG 17KT 2674 8014
$$
SIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:51 PM EDT, 20 minutes earlier.
Area forecast discussion, Jul 29, 2:51 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 251 PM EDT TUE JUL 29 2014 .DISCUSSION... SCATTERED SHOWERS AND A FEW STORMS CONTINUE TO DEVELOP ACROSS THE REGION AND MOVE QUICKLY TO THE EAST THIS AFTERNOON. THE MAIN CONCERN FOR STORMS WILL BE WIND AND CLOUD-TO-GROUND LIGHTNING. PREFRONTAL TROUGH WILL CONTINUE TO PUSH SOUTH OVERNIGHT...WITH DEEP MOISTURE RETURNING TO THE AREA. SHOWERS AND STORMS ARE FORECAST TO MOVE INTO THE GULF COAST LATE TONIGHT AND INTO THE MORNING HOURS ON WEDNESDAY...WITH SCATTERED TO NUMEROUS SHOWERS AND STORMS ACROSS THE REST OF THE REGION THROUGHOUT THE DAY. TEMPERATURES ARE FORECAST TO REMAIN NEAR NORMAL DUE TO THE CLOUD COVER AND RAINFALL ON WEDNESDAY. THE TROUGH WILL STALL ACROSS THE REGION...AND THE FLOW WILL BEGIN TO SHIFT MORE TO THE SOUTH AND SOUTHEAST THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. HIGH MOISTURE WILL REMAIN ACROSS SOUTH FLORIDA THURSDAY THROUGH THE WEEKEND...WITH GOOD CHANCES OF SHOWERS AND STORMS EACH DAY. GLOBAL MODELS SHOW AN INVERTED TROUGH MOVING ACROSS SOUTH FL FROM SE TO NW OVER THE UPCOMING WEEKEND. THE INVERTED TROUGH THIS WEEKEND WOULD ONLY SERVE TO ENHANCE SHOWER AND TSTORM ACTIVITY. H5 TEMPS NEVER COOL DRAMATICALLY SO IT LOOKS AS THOUGH THE MAIN TSTORM IMPACTS THROUGH THE WEEKEND WILL BE LIGHTNING STRIKES AND LOCALIZED HEAVY RAINFALL. && .AVIATION... WIDELY SCATTERED STORMS MOVED THROUGH KMIA/KOPF EARLIER TODAY BUT OVERALL COVERAGE IS UNIMPRESSIVE. STILL WAITING FOR THE INDICATION OF SE OR SSE WIND ALONG THE ATLANTIC COAST/SEA BREEZE THAT SHOULD INITIATE MORE COVERAGE PERHAPS LATE DAY. A FEW MORE STORMS ARE NOW DEVELOPING INLAND AND COULD THROW OUTFLOWS WHICH ALSO SERVE AS A TRIGGER. WILL BEGRUDGINGLY HOLD VCTS IN TAFS...BUT MAY NEED TO BE REMOVED IF STORMS ARE HESITANT TO FORM OVER THE NEXT FEW HOURS. WEAK BOUNDARY ACROSS NORTHERN FLORIDA SHOVING ANOTHER INFUSION OF MID LEVEL MOISTURE SOUTH SHOULD LEAD TO BETTER COVERAGE TOMORROW AFTERNOON. ALSO...WESTERLY FLOW OVERNIGHT MAY ALLOW SOME SHOWERS OR STORMS OVER THE GULF COASTAL WATERS TO AFFECT KAPF EARLY TOMORROW. && .MARINE... WIND SPEEDS WILL REMAIN BELOW 15 KT WITH SEAS GENERALLY AT 2 FT OR LESS. WINDS/SEAS WILL BE HIGHER IN AND NEAR AND AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 91 76 90 / 30 60 40 60 FORT LAUDERDALE 79 91 78 90 / 20 60 40 60 MIAMI 79 91 78 90 / 20 60 40 60 NAPLES 78 89 78 89 / 50 50 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...84/AK LONG TERM....84/AK AVIATION...21/KM
Hazardous weather outlook, Jul 29, 3:56 AM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 356 AM EDT TUE JUL 29 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 292000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 356 AM EDT TUE JUL 29 2014 ...ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON/EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO THIS EVENING WITH THE FOCUS FROM THE LAKE OKEECHOBEE REGION TO PALM BEACH AND BROWARD COUNTIES. THE MAIN IMPACT FROM THE THUNDERSTORMS WILL BE LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY WITH THE PRIMARY RISK BEING LIGHTNING STRIKES AND THE POTENTIAL FOR ISOLATED STREET FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 29, 2:32 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
232 PM EDT TUE JUL 29 2014
FLZ067-068-168-291900-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
INLAND PALM BEACH COUNTY FL-
232 PM EDT TUE JUL 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COASTAL PALM BEACH
COUNTY...CENTRAL METRO PALM BEACH COUNTY AND EAST CENTRAL INLAND PALM
BEACH COUNTY...
* UNTIL 300 PM EDT
* AT 232 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LION COUNTRY SAFARI PARK...OR NEAR
WELLINGTON...MOVING EAST AT 25 MPH.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* THE STORM WILL AFFECT...
WEST PALM BEACH...BOYNTON BEACH...WELLINGTON...LAKE WORTH...RIVIERA
BEACH...PALM BEACH...OCEAN RIDGE...GREENACRES...ROYAL PALM BEACH...
PALM SPRINGS...LANTANA...ATLANTIS...HAVERHILL...CLOUD LAKE...
LOXAHATCHEE GROVES...GUN CLUB ESTATES...LION COUNTRY SAFARI PARK...
ROYAL PALM ESTATES...GOLDEN LAKES AND DOWNTOWN WEST PALM BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.
&&
LAT...LON 2663 8004 2670 8005 2659 8005 2662 8004
2659 8004 2658 8005 2653 8005 2655 8004
2652 8005 2658 8043 2673 8043 2678 8003
2676 8005 2671 8005 2676 8004
TIME...MOT...LOC 1832Z 271DEG 23KT 2665 8035
SIThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:32 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Jul 29, 5:19 PM EDT | Special Weather Statement | MFL | Broward | 26 min |
| Jul 29, 5:36 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 13 min |
| Jul 29, 6:33 PM EDT | Special Marine Warning | MFL | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.